Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 115, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 14, 2000, 11:18 PM EDT for Allegheny County, Pennsylvania. It was in force for 57 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 14, 2000, 11:18 PM EDT (03:18 UTC)
- Expired
- Jun 15, 2000, 12:15 AM EDT
- In force
- 57 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Allegheny County, PA
The radar
The Pittsburgh radar (KPBZ), 21 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 11:29 PM EDT | Thunderstorm Wind | Emsworth, PA | Thunderstorm winds downed a large tree. |
| Jun 14, 11:40 PM EDT | Thunderstorm Wind | Coraopolis, PA | Thunderstorm winds downed a few trees onto Snyder Road. |
| Jun 14, 11:56 PM EDT | Thunderstorm Wind | Sewickley, PA | Thunderstorm winds downed a large tree onto a car, trapping a person inside. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 3.3 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1344 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1478 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
230 WUUS51 KPBZ 150320 SVRPIT PAC003-150415- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1118 PM EDT WED JUN 14 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ALLEGHENY COUNTY IN PENNSYLVANIA * UNTIL 1215 AM EDT * AT 1118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF HEIDELBERG...MOVING NORTHEAST AT 40 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... NORTH HILLS...CLAIRTON...PITTSBURGH AND MONROEVILLE... <<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 9:15 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 14, 9:15 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 915 PM EDT WED JUN 14 2000 NO BIG CHGS PLANNED FOR EVE ZNS. AREA OF TSTMS FM SERN OH INTO CNTRL WVA IS HOLDING TOGETHER THIS EVE AND MOVG NEWD INTO OUR FA. SO WL KEEP MENTION OF SCT TSTMS OVRNGT. RAISED MIN TEMPS A COUPLE OF DEGS...65 TO 70 IN MTNS AND NORTH...ARND 70 ELSW. .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
In the hours before
Special weather statement, Jun 14, 9:04 PM EDT, 2 hours 14 minutes before
OHZ058-068-150200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 904 PM EDT WED JUN 14 2000 ...GUSTY THUNDERSTORMS APPROACHING NOBLE AND GUERNSEY COUNTIES... THUNDERSTORMS MOVING INTO NOBLE AND GUERNSEY COUNTIES BETWEEN 9 AND 10 PM COULD BRING WIND GUSTS OVER 40 MPH AND HALF INCH HAIL. HEAVY RAINFALL IN A SHORT PERIOD OF TIME CAN ALSO CAUSE PONDING OF WATER ON ROADWAYS. MOVEMENT WAS NORTHEAST AT 35 MPH. THESE STORMS ARE BEING CAUSED BY A STORM SYSTEM WHICH WILL CONTINUE TO BRING SCATTERED THUNDERSTORMS INTO THE REGION DURING THE NEXT COUPLE OF DAYS.
Special weather statement, Jun 14, 10:08 PM EDT, 1 hour 10 minutes before
OHZ059-069-PAZ031-WVZ004-012-150315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1008 PM EDT WED JUN 14 2000 ...THUNDERSTORM UPDATE... THUNDERSTORMS OVER MONROE COUNTY OHIO AND TYLER COUNTY IN WEST VIRGINIA WILL MOVE NORTHEAST AT 30 MPH AND PRODUCE GUSTY WINDS OVER 40 MPH AS WELL AS HAIL TO HALF AN INCH. FREQUENT AND INTENSE LIGHTNING AS WELL PONDING OF WATER ON ROADWAYS CAN BE EXPECTED.
Local storm report, Jun 14, 10:35 PM EDT, 43 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
1035 PM EDT WED JUN 14 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1020 PM CLARINGTON OH WIND DAMAGE
06/14/00 MONROE TREES BLOWN DOWN.Local storm report, Jun 14, 10:50 PM EDT, 28 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
1050 PM EDT WED JUN 14 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1040 PM MOUNDSVILLE WV WIND DAMAGE
06/14/00 MARSHALL TREES AND POWER LINES DOWN.Local storm report, Jun 14, 11:15 PM EDT, 3 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
1115 PM EDT WED JUN 14 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 PM MANNINGTON WV WIND DAMAGE
06/14/00 MARION PART OF LARGE TREE BLEW DOWN,
IMPACTING HOUSE.
1035 PM NEW MARTINSVILLE WV WIND DAMAGE
06/14/00 WETZEL NUMEROUS TREES AND POWER LINES
DOWNED BY WIND.The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 10:59 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 61 min |
| Jun 14, 11:38 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 67 min |
| Jun 14, 11:57 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 63 min |
| Jun 15, 12:25 AM EDT | Severe Thunderstorm Warning | PBZ | Venango | 65 min |
| Jun 15, 7:03 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 57 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.